Alert archive / Wisconsin / Freeze Warnings in 2019

Freeze Warning 2, NWS Green Bay, WI

October 11, 201921 counties in Wisconsin

NWS Green Bay, WI issued this freeze warning at Oct 11, 2019, 3:32 AM CDT for 21 counties in Wisconsin. It took effect at Oct 12, 2019, 2:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 11, 2019, 3:32 AM CDT (08:32 UTC)
In effect from
Oct 12, 2019, 2:00 AM CDT
Expired
Oct 12, 2019, 9:00 AM CDT
In force
7 hr
Issued by
NWS Green Bay, WI
All 21 counties

Brown County, WI, Calumet County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 68 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2019-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2019-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-254 J/kg
Mixed-layer LCL
1203 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

923 
WWUS73 KGRB 110832
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
332 AM CDT Fri Oct 11 2019

WIZ005-010>013-018>021-030-031-035>037-045-073-074-111645-
/O.UPG.KGRB.FZ.A.0001.191012T0700Z-191012T1400Z/
/O.NEW.KGRB.FZ.W.0002.191012T0700Z-191012T1400Z/
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Marathon-Shawano-Wood-
Portage-Waupaca-Waushara-Southern Marinette County-
Southern Oconto County-
Including the cities of Eagle River, Lac Du Flambeau, 
Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, 
Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Keshena, Neopit, 
Mountain, Lakewood, Townsend, Wausau, Shawano, Marshfield, 
Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, 
Clintonville, Redgranite, Wautoma, Harmony, Peshtigo, 
Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet,
Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee
332 AM CDT Fri Oct 11 2019

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...Portions of central, north central and northeast 
  Wisconsin.

* WHEN...From 2 AM to 9 AM CDT Saturday.

* IMPACTS...Freezing temperatures may kill crops and other
  sensitive vegetation, and possibly damage unprotected outdoor
  equipment.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
4 follow-up statements
231 
WWUS73 KGRB 111628
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
1128 AM CDT Fri Oct 11 2019

WIZ005-010>013-018>021-030-031-035>037-045-073-074-120030-
/O.CON.KGRB.FZ.W.0002.191012T0700Z-191012T1400Z/
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Marathon-Shawano-Wood-
Portage-Waupaca-Waushara-Southern Marinette County-
Southern Oconto County-
Including the cities of Eagle River, Lac Du Flambeau, 
Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, 
Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Keshena, Neopit, 
Mountain, Lakewood, Townsend, Wausau, Shawano, Marshfield, 
Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, 
Clintonville, Redgranite, Wautoma, Harmony, Peshtigo, 
Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet,
Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee
1128 AM CDT Fri Oct 11 2019

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
SATURDAY...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...Portions of central, north-central and northeast 
  Wisconsin.

* WHEN...From 2 AM to 9 AM CDT Saturday.

* IMPACTS...Freezing temperatures may kill crops and other
  sensitive vegetation, and possibly damage unprotected outdoor
  equipment.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

Kurimski
083 
WWUS73 KGRB 111948
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
248 PM CDT Fri Oct 11 2019

WIZ038>040-048>050-120400-
/O.EXA.KGRB.FZ.W.0002.191012T0700Z-191012T1400Z/
Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc-
Including the cities of Appleton, Green Bay, Kewaunee, Luxemburg,
Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, 
Manitowoc, and Two Rivers
248 PM CDT Fri Oct 11 2019

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY...

* WHAT...Sub-freezing temperatures around 30.

* WHERE...Outagamie, Brown, Kewaunee, Winnebago, Calumet and 
  Manitowoc Counties.

* WHEN...From 2 AM to 9 AM CDT Saturday.

* IMPACTS...Freezing temperatures may kill crops and other 
  sensitive vegetation, and possibly damage unprotected outdoor 
  equipment.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

WIZ005-010>013-018>021-030-031-035>037-045-073-074-120400-
/O.CON.KGRB.FZ.W.0002.191012T0700Z-191012T1400Z/
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Marathon-Shawano-Wood-
Portage-Waupaca-Waushara-Southern Marinette County-
Southern Oconto County-
Including the cities of Eagle River, Lac Du Flambeau, 
Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, 
Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Keshena, Neopit, 
Mountain, Lakewood, Townsend, Wausau, Shawano, Marshfield, 
Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, 
Clintonville, Redgranite, Wautoma, Harmony, Peshtigo, 
Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet,
Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee
248 PM CDT Fri Oct 11 2019

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
SATURDAY...

* WHAT...Sub-freezing temperatures in the upper 20s.

* WHERE...Portions of central, north-central and northeast 
  Wisconsin.

* WHEN...From 2 AM to 9 AM CDT Saturday.

* IMPACTS...Freezing temperatures may kill crops and other 
  sensitive vegetation, and possibly damage unprotected outdoor 
  equipment.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

Kurimski
132 
WWUS73 KGRB 120141
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
841 PM CDT Fri Oct 11 2019

WIZ005-010>013-018>021-030-031-035>040-045-048>050-073-074-120945-
/O.CON.KGRB.FZ.W.0002.191012T0700Z-191012T1400Z/
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Marathon-Shawano-Wood-
Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
Including the cities of Eagle River, Lac Du Flambeau, 
Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, 
Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Keshena, Neopit, 
Mountain, Lakewood, Townsend, Wausau, Shawano, Marshfield, 
Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, 
Clintonville, Appleton, Green Bay, Kewaunee, Luxemburg, 
Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion,
New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, 
Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet,
Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee
841 PM CDT Fri Oct 11 2019

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
SATURDAY...

* WHAT...Sub-freezing temperatures of 28 to 32 north and west of
  the Fox Valley, and in the lower 30s from the Fox Valley east to
  the lakeshore. 

* WHERE...Portions of central, east central, north central and 
  northeast Wisconsin.

* WHEN...From 2 AM to 9 AM CDT Saturday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
Eckberg
637 
WWUS73 KGRB 120811
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
311 AM CDT Sat Oct 12 2019

WIZ038>040-048>050-120915-
/O.CAN.KGRB.FZ.W.0002.000000T0000Z-191012T1400Z/
Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc-
Including the cities of Appleton, Green Bay, Kewaunee, Luxemburg,
Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, 
Manitowoc, and Two Rivers
311 AM CDT Sat Oct 12 2019

...FREEZE WARNING IS CANCELLED...

Clouds and a steady wind will keep temperatures above freezing
overnight. 

$$

WIZ005-010>013-018>021-030-031-035>037-045-073-074-121400-
/O.CON.KGRB.FZ.W.0002.000000T0000Z-191012T1400Z/
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Marathon-Shawano-Wood-
Portage-Waupaca-Waushara-Southern Marinette County-
Southern Oconto County-
Including the cities of Eagle River, Lac Du Flambeau, 
Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, 
Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Keshena, Neopit, 
Mountain, Lakewood, Townsend, Wausau, Shawano, Marshfield, 
Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, 
Clintonville, Redgranite, Wautoma, Harmony, Peshtigo, 
Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet,
Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee
311 AM CDT Sat Oct 12 2019

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 30.

* WHERE...Portions of central, north central and northeast 
  Wisconsin.

* WHEN...Until 9 AM CDT this morning.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  equipment.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are expected. 
These conditions will kill crops and other sensitive vegetation.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at Oct 10, 10:13 PM CDT, 5 hours 19 minutes earlier.

Area forecast discussion, Oct 10, 10:13 PM CDT, 5 hours 19 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1013 PM CDT Thu Oct 10 2019

Updated aviation portion for 06Z TAF issuance

.SHORT TERM...Tonight and Friday
Issued at 322 PM CDT Thu Oct 10 2019

A warm front approaching from the southwest will bring increased
chances for showers and a few elevated thunderstorms during the
overnight hours as it lifts north. The main concern is the amount
of dry air in place which is currently eroding the leading edge of
the precipitation shield over Iowa. Nonetheless it appears we will
get precipitation of some type as the lower and middle levels
eventually moisten up and the dynamics associated with the front
along with the gulf moisture behind the warm front overcome the
dry air. Rainfall during the overnight hours is not expected to be
overwhelming, therefore flooding impacts are expected to be
minimal. Overnight lows will be well above normal as the warm
front lifts north with abundant cloud cover and rain showers
assisting in keeping temperatures from falling.

Friday will be a different story with regards to temperature as an
occluded front sweeps through the western Great Lakes region. This
front will send temperatures plunging through the late morning and
early afternoon hours with daytime highs likely in the morning
across much of the area. Rainfall will also be a bit heavier on
Friday, especially across the eastern portion of the cwa given the
dynamics and moisture associated with the occluded front.
Rainfall could range from one half to one inch across the eastern
portion of the cwa during the day on Friday. These amounts may
cause some localized flooding, however nothing widespread is
expected as it has been about a week since the area has received
significant rainfall.

.LONG TERM...Friday Night Through Thursday
Issued at 322 PM CDT Thu Oct 10 2019

Much colder temperatures can expected throughout this part of the
forecast, with daytime highs running 10F or more below normal.

The main area of precipitation should depart the area Friday
night, with cold advection continuing throughout the night. Much
of the forecast area will have sub-freezing temperatures,
resulting in the need for a freeze watch.

Cyclonic flow at the surface and aloft will bring chances for
rain and/or snow at times into the middle of next week. Lows look
to be mainly in the 30s with highs mostly in the 40s.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1011 PM CDT Thu Oct 10 2019

A strong cold front will sweep east across the area during the
next 24 hours, leading to generally poor flying conditions.
LLWS will continue to increase overnight despite gusty SE surface
winds. Bands of showers lifting north ahead of the front will
continue to sweep through the area. Ceilings will continue to
lower, with widespread IFR conditions expected by morning.
Thunderstorms are also possible, but most of the rain will be
just showers and there still isn't a concentrated enough risk of
thunder at any given time to warrant explicit inclusion in the
TAFs.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Freeze Watch from late Friday night through Saturday morning for
WIZ005-010>013-018>021-030-031-035>037-045-073-074.
&&

SHORT TERM.....Kurimski
LONG TERM......MG
AVIATION.......Skowronski
Hazardous weather outlook, Oct 11, 3:30 AM CDT, 2 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
330 AM CDT Fri Oct 11 2019

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-120830-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
330 AM CDT Fri Oct 11 2019

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Minor flooding continues on the Wolf River at New London and
Shiocton.

There is a chance of thunderstorms today, mainly during the morning.
Severe weather is not expected.

Freezing temperatures over central and north-central Wisconsin may
cause damage to sensitive plants if proper precautions are not taken
tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Minor flooding will continue on the Wolf River at New London and
Shiocton through at least Saturday afternoon.

Sub-freezing low temperatures are expected across parts of the
area each night into early next week.

Minor wet snow accumulation is possible Saturday night into Sunday
morning in north-central Wisconsin, mainly on grassy surfaces.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

LMZ521-522-541>543-120830-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
330 AM CDT Fri Oct 11 2019

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

South to southwest winds and large waves will lead to hazardous
conditions for small craft through tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Hazardous conditions for small craft are likely at times through
the upcoming weekend. A few gusts to gale force are possible,
mainly on Saturday.

RDM/MPC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 6:52 AM CDTSpecial Weather StatementGRBBrown, Calumet, Outagamie38 min
Oct 11, 6:54 AM CDTSpecial Weather StatementGRBForest, Langlade, Menominee51 min

Nearby

Freeze Warnings in Wisconsin, 2019Every freeze warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.